Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Explicit solutions of the reduced Ostrovsky equation

Parkes, E.J. (2007) Explicit solutions of the reduced Ostrovsky equation. Chaos, Solitons and Fractals, 31 (3). pp. 602-610. ISSN 0960-0779

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

It is shown that the Vakhnenko equation (VE) and the Ostrovsky-Hunter equation (OHE) are particular forms of the reduced Ostrovsky equation, and that they are related by a simple transformation. Explicit analytical periodic and solitary travelling-wave solutions of the OHE are derived by using a method used previously by Vakhnenko and the present author to solve the VE. These exact solutions of the OHE are related to some approximate solutions obtained by Boyd [Boyd JP. Ostrovsky and Hunter's generic wave equation for weakly dispersive waves: matched asymptotic and pseudospectral study of the paraboidal travelling waves (corner and near-corner waves). Eur J Appl Math 2005;15:1-17].

Item type: Article
ID code: 3960
Keywords: fractals, chaos theory, vakhnenko equation, physics, Mathematics, Physics
Subjects: Science > Mathematics
Science > Physics
Department: Faculty of Science > Mathematics and Statistics
Related URLs:
    Depositing user: Dr Edward John Parkes
    Date Deposited: 06 Aug 2007
    Last modified: 12 Mar 2012 10:40
    URI: http://strathprints.strath.ac.uk/id/eprint/3960

    Actions (login required)

    View Item